Aa
A
A
A
Close
Anxiety Community
22.9k Members
Avatar universal

Has anyone taken Seroquel and anto-biotic and experiencing heart problems?

  Has anyone taken Seroquel and anti-biotics and are now experiencing heart problems? Do these issues subside, I stopped the seroquel when this happened?
4 Responses
Avatar universal
Did you go over this with your doc? Otherwise how do you know you have heart problems?
Avatar universal
You sent me a note, but I guess it's about this post.  You don't describe the heart problems you're having.  You don't say why you were on antibiotics or how long you were on them.  You don't say how long you were on Seroquel or why you were put on it.  This is an anxiety forum, but those aren't anti-anxiety drugs, so are you taking other meds for anxiety?  Do you suffer from anxiety?  I'm assuming, as the above post is, that if you think you're having heart problems you've seen a cardiologist?  You've been diagnosed?  Did the heart problems start right after you started taking the antibiotics or the Seroquel?  Both of these drugs have a ton of potential side effects, but they are taken for very different reasons obviously.  What bacterial infection were you on the antibiotics for?  Seroquel is used for all kinds of things it isn't supposed to be used for, these days it's used more for an unwanted side effect of sedation than for it's intended usage.  Also, it's not a drug you want to stop abruptly, you want to taper off of it as slowly as necessary to prevent withdrawals just as you need to for any drug used to treat mental illness.  You also can't quit an antibiotic abruptly unless you absolutely have to because that can lead to antibiotic resistant infections.  But again, Seroquel isn't a primary drug for anxiety and antibiotics don't treat anxiety either, though both drugs can cause anxiety in some people.  Now, it's unnecessary to get into all these questions here, they're better asked of your medical professionals, because they're the ones who we have to assume you're seeing for your heart problem if you indeed have one.  But without knowing any details, nobody here can provide any advice, either.    
2 Comments
I was on seroquel for two years. Was down to 50 mg. I took amoxicillan for 12 days-an ear infection. Then the heart started speeding up  at night and my breath was short.  Yes I understand that you should not quit seroquel abruptly yet I had too. I went to the cardio. After an EKG he said the heart looked fine. My heart rate remains a little high.  I think this adds to my history of anxiety. Yet before this episode my anxiety was under control with no meds for one year. It was bliss. Then the crash with the anti-biotic. Im hoping the rate goes back down to normal. I have chronic tinnitus and i cant sleep. This has been the downfall of my health for I never smoked or drank and was in fine health. Tinnitus is really an awful illness, it wears one out.
He said your heart was fine so I don't understand your assertion about heart problems. Why are you saying you have a heart problem and saying it connects with Seroquel and antibiotics? You think it sped up at night but that sounds like it was just from fear.
15695260 tn?1443705964
Hello, welcome to the Anxiety forum.  Seroquel can interact with some antibiotics such as clarithromycin. We aren't sure what antibiotic you have been on or if heart issues are a specific side effect for the Seroquel as it is also listed in their literature.  You should speak to your prescribing doctor for evaluation and we hope you let us know what they say.  Here is an overview : https://www.webmd.com/drugs/2/drug-4718/seroquel-oral/details  and some specifics http://www.drugsdb.com/rx/seroquel/seroquel-drug-interactions/
We wish you the best of health and welcome to MedHelp.
973741 tn?1342346373
How are you monitoring your heart rate at night?  Are you guessing or actually checking it?
4 Comments
I have a blood pleasure monitor. Its crazy. My heart goes up and the blood pressure goes down. Then as the rate goes down the pressure goes up. It quite frightening. I went to emergency. They didn't address the seroquel anti-biotic issue. This all started with the mix of the two meds about three weeks ago. I appreciate your interaction.  Im also coming off of mirtazapine- 5 days now, which is causing crazy insomnia. My major problem is chronic tinnitus. Before tinnitus I had no anxiety, depression or insomnia.
My best.
Tinnitis is maddening -- both my sister and father suffered from it.  But he didn't have an anxiety problem and so it didn't dominate his life.  My sister did and it was worse for her.  See how it goes?  Also, antibiotics are not advised for ear infections -- they go away on their own.  This is part of the overuse of antibiotics and the CDC now advises against using them for ear infections, assuming you even had one.  That's for next time, ask if the antibiotic is in fact necessary.  If it is, you take it.  If it isn't, your doc is just being lazy and trying to give you a pill so you go away.  That's how people with the flu or a cold or a cough so often end up on an antibiotic that doesn't treat the problem they have.  But as for the heart, how do you know it's speeding up?  Why are you checking your blood pressure?  It varies all day.  Do you have a diagnosis and a doctor's order to do this, or did you get one on your own out of your anxiety?  Just asking.  You also say you had to stop the Seroquel abruptly -- did a doc tell you that had to be done because of your heart?  Or is that again just you being anxious?  You know more about all this than I do, I can only ask questions that might help you think your way out of this panic.  So many people today are using Apps to check things that don't need checking, and it's only causing them anxiety, it's not making them healthier.  Is that you?  
And to add, did you quit the mirtazapine too quickly?  Might you be suffering withdrawal from that?  And you've learned a valuable lesson -- taking drugs for their side effects can be really hard on people.  That drug is very sedating, but the manufacturer would have been a lot happier if it hadn't been.  But then docs started using it for that side effect, making insomnia worse in the long run.  Hopefully time will take care of that, but take care if you're going to take these meds to use them safely.
Your right in the sense that when i check and the the rate and pressure is up I get more anxious. Yet I check because I feel it is up. I wished the doc would not have not giving me the anti-biotic. Thank you for your input. The anxiety element sucks.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?